View Full Version : trouble with my concerta


zacksmith
10-13-14, 04:59 PM
Hello everyone. Ill try to keep this short and hope some of you can give me some good advice. I'm 26, 200 lb.
My doctor prescribed ritalin 10mg 3X/day a couple years back. i never took them as prescribed, rather only to study.
Then he prescribed concerta 36mg. At that time i took none of them because I left school. Now I am back to school (2.5 years later), so I've been taking them for the past couple days.
I suffer from light anxiety, was never a real problem for me. Probably take 10 valium pills the whole year, but i have also began smoking 2 years ago.
I take my pill at 7:00 and it begins to kick in around 8:30-9:00. It does help me focus a bit, but I get very anxious, biting my nails and sweating, feel an intense need to smoke and to go to the washroom, and can't really sit down in my chair anymore. It helps if I get up and stand up in the back of the classroom, but I felt people didn't like when i did that.
By 11:00 I'm starving, and nauseated, and kinda tired. the nausea gets worse when i eat though. Around 3:00 I begin getting headaches. I don't know what the problem is. For my age and weight I assume this is a pretty small dose. Any help or ideas of what I should do? Any one who has been in a similar situation? Thanks to all

sarahsweets
10-14-14, 04:00 AM
So you are still under the care of the doctor for the concerta right? Maybe concerta isn't right for you.

BOCK102
10-15-14, 10:26 AM
I haven't started taking Concerta yet (but am in the upcoming weeks). However from my understanding of speaking to others on this site what you're experiencing doesn't seem normal. As Sarah said, maybe this medication isn't right for you. Have you spoken to your doctor about how you're feeling?

Lunacie
10-15-14, 10:50 AM
That is not the lowest dose of Concerta. Many find when starting on medium or higher dose
that the side effects are too difficult. Starting on a low dose and giving your body time to adjust
seems to work better.

Heads-up, many find that after awhile the Concerta isn't lasting nearly as long as promised
and have to add a small boster of Ritalin IR in the afternoon.

Babylon5
10-15-14, 06:45 PM
It might not be a side effect of the medicine at all, but may be due to another medical problem that requires your doctor's attention.